Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 20, NWS Atlanta, GA

January 4, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 4, 2023, 9:12 AM EST for 4 counties in Georgia. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 4, 2023, 9:12 AM EST (14:12 UTC)
Expired
Jan 4, 2023, 9:45 AM EST
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Glascock County, GA, Jefferson County, GA, Warren County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 9:12 AM ESTTSTM WND DMG1 Se Stapletons Crossro, GAREPORTS FROM EM STATE EXTENSIVEDAMAGE AT OSTRO STEEL ON CLARKS MILL RD WITH DAMAGE TO 5 VEHICLES AND SEVERAL ROLLUP DOORS DENTED OR INOPERABLE.
Jan 4, 9:12 AM ESTTSTM WND DMG4 S Stapleton, GATREES DOWN AT HWY 296 AND HWY88.
Jan 4, 9:12 AM ESTTORNADO1 Se Stapletons Crossro, GACORRECTS PREVIOUS TSTM WND DMG REPORTTO TORNADO. AN EF0 TORNADO TOUCHED DOWN IN CENTRAL JEFFERSON COUNTY AND PRODUCED MINOR DAMAGE TO A COUPLE WAREHOUSE BUILDINGS, FARM EQUIPMENT, AND A SCHOOL WHILE ALSO DOWNING OVER A DOZEN TREES ALONG A 3.8 MILE TRACK BETWEE
Jan 4, 9:13 AM ESTTSTM WND DMG5 E Stapletons Crossroa, GATREES AND POWERLINES DOWN AT HWY 296 NEAR JEFFERSON COUNTY MIDDLE SCHOOL.
Jan 4, 9:17 AM ESTTSTM WND DMG5 E Stapletons Crossroa, GAMINOR DAMAGE WAS OBSERVED AT THE JEFFERSON COUNTY MIDDLE AND HIGH SCHOOLS, WITH MODERATE DAMAGE TO THE BUILDINGS AROUND THE SOFTBALL FIELD BETWEEN THE TWO SCHOOLS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 3:59 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

467 
WUUS52 KFFC 041412
SVRFFC
GAC125-163-301-303-041445-
/O.NEW.KFFC.SV.W.0020.230104T1412Z-230104T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
912 AM EST Wed Jan 4 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Warren County in east central Georgia...
  Eastern Glascock County in east central Georgia...
  East central Washington County in east central Georgia...
  Jefferson County in east central Georgia...

* Until 945 AM EST.

* At 912 AM EST, a severe thunderstorm was located over Stapletons
  Crossroads, or 9 miles northwest of Louisville, moving northeast at
  55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Louisville, Wrens, Davisboro, Stapleton, Avera, Matthews,
  Stellaville, Grange, Bastonville and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until noon EST for east central
Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Peachtree City.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3315 8227 3307 8229 3295 8228 3289 8261
      3336 8255 3336 8253 3334 8250 3334 8245
      3333 8242 3331 8240 3331 8233 3327 8229
      3327 8226 3323 8223
TIME...MOT...LOC 1412Z 246DEG 48KT 3311 8248 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
562 
WWUS52 KFFC 041434
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
934 AM EST Wed Jan 4 2023

GAC125-301-303-041444-
/O.CAN.KFFC.SV.W.0020.000000T0000Z-230104T1445Z/
Warren GA-Glascock GA-Washington GA-
934 AM EST Wed Jan 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN...EASTERN
GLASCOCK AND EAST CENTRAL WASHINGTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until noon EST for east central
Georgia.

LAT...LON 3315 8227 3307 8229 3295 8228 3292 8247
      3328 8243 3331 8239 3331 8233 3327 8229
      3327 8227 3323 8223
TIME...MOT...LOC 1434Z 246DEG 48KT 3323 8216 

$$

GAC163-041445-
/O.CON.KFFC.SV.W.0020.000000T0000Z-230104T1445Z/
Jefferson GA-
934 AM EST Wed Jan 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR NORTHEASTERN JEFFERSON COUNTY...

At 934 AM EST, a severe thunderstorm was located near Keysville, or
12 miles northwest of Waynesboro, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Louisville, Wrens, Matthews and Stellaville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until noon EST for east central
Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Peachtree City.

&&

LAT...LON 3315 8227 3307 8229 3295 8228 3292 8247
      3328 8243 3331 8239 3331 8233 3327 8229
      3327 8227 3323 8223
TIME...MOT...LOC 1434Z 246DEG 48KT 3323 8216 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
018 
WWUS52 KFFC 041439
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
939 AM EST Wed Jan 4 2023

GAC163-041449-
/O.EXP.KFFC.SV.W.0020.000000T0000Z-230104T1445Z/
Jefferson GA-
939 AM EST Wed Jan 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 945 AM EST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until noon EST for east central
Georgia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3315 8227 3307 8229 3295 8228 3292 8247
      3328 8243 3331 8239 3331 8233 3327 8229
      3327 8227 3323 8223
TIME...MOT...LOC 1439Z 246DEG 48KT 3325 8210 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:40 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 4, 6:40 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
640 AM EST Wed Jan 4 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 408 AM EST Wed Jan 4 2023

A tornado watch has been issued to start off the morning for a line
south of the I-20 corridor. The south and central regions of the CWA
are still seeing temperatures in the upper 60s and low 70s at the
time of this AFD. Any additional heating before the front arrives
will continue to prime the environment for another round of strong
to severe storms south I-20.

The primary threats in this morning's watch area will be damaging
winds and the possibility of isolated tornadoes. Moderate SBCAPE
values of 1500 J/KG and effective bulk shear exceeding 60kts. Any
storm that forms in this sector will also be working with SRH values
near 400 m2/s2 so rotation and mesocyclones can be expected even
with non tornado producing storms. We've already seen embedded
supercells in the line as it approaches, and conditions are
favorable for the formation of discrete supercells out ahead of the
line. The situation continue to evolve and remain complex, please
continue to monitor the forecast for the most up to date information
concerning on going watches and warnings.

A flood watch will remain in effect until Wednesday night, and
additional rainfall of up to two inches are possible with isolated
higher totals in areas of training storms. While no additional
counties have been added during this mornings forecast period, heavy
rain continues to fall just north of the metro ATL area and training
storms just north of I-20 will need to be watched closely for flash
flooding as more rain continues to fall.

The front should clear the area after 7PM today and and cooler
temperatures and clear weather will eventually push in for Thursday.
Temps in the mid to upper 60s will be likely for tomorrow as winds
turn more westerly, but we still remain around 10 degrees above
average; a trend that will likely continue through the long term.

Vaughn

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 408 AM EST Wed Jan 4 2023

A comparatively cooler and drier airmass will be in place across
north and central Georgia as the extended period begins on Friday.
An upper level ridge and associated surface high will move over the
Southeast on Friday, which will keep weather conditions benign and
skies mostly clear across the region on Friday and Saturday. Low
temperatures are forecast to drop into the 30s across the forecast
area as the morning begins. Afternoon highs will still be 3-6
degrees above climatological normals, but no longer pushing record
values, rising into the mid 50s in north Georgia and upper 50s to
low 60s in central Georgia. After starting the morning in the mid
30s across the area on Saturday, temperatures will climb under the
influence of the ridge, reaching into the low to mid 60s across the
area in the afternoon.

A weak frontal system will drop into north Georgia on Saturday night
into Sunday. However, low-level moisture and instability continue to
appear limited across the area, so a slight chance of showers with
no thunderstorms has been maintained across north Georgia for
Saturday night into Sunday. The frontal boundary is anticipated to
sag into north Georgia before stalling and washing out early Monday.
Model guidance continues to diverge on the upper level flow pattern
during the early portions of next week. The potential remains for
additional waves to traverse the remnant boundary, so slight to low-
end chance PoPs have been maintained on Monday and Tuesday. The
potential for a wintry mix in the higher elevations of northeast
Georgia will need to be monitored at the tail-end of the period, as
there is a slight chance that precip overrunning the frontal zone
may overlap with border-line freezing temperatures in this area
Monday night into Tuesday morning.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM EST Wed Jan 4 2023

The strongest TSRA has cleared ATL and continues to move East. TSRA
is still possible with gusty winds until 16Z today. Some lingering
RA will begin to dissipate after 18Z as WX clears the area. Some
gusts in remaining TSRA could be up to 20kts with IFR cigs in
convection and MVFR outside. CIGS should become VFR after 18Z.

//ATL Confidence...Avi Update...

Medium on WX timing end.
Medium to high on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  65  38  55 /   0   0   0   0
Atlanta         48  63  37  54 /   0   0   0   0
Blairsville     39  57  32  49 /   0   0   0   0
Cartersville    42  61  34  54 /   0   0   0   0
Columbus        47  67  38  60 /   0   0   0   0
Gainesville     45  60  37  53 /   0   0   0   0
Macon           44  70  39  61 /   0   0   0   0
Rome            42  61  34  55 /   0   0   0   0
Peachtree City  43  64  36  56 /   0   0   0   0
Vidalia         54  74  42  61 /  20   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ008-009-013>016-021>025-
027-031>038-041>050-052>060-066>072-078>082-089>092-094-102-103.

&&

SHORT TERM...Vaughn
LONG TERM....King
AVIATION...Vaughn
Hazardous weather outlook, Jan 4, 4:46 AM EST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EST Wed Jan 4 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EST Wed Jan 4 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue across north and central
Georgia this morning morning and afternoon ahead of an advancing
cold front. Several storms could become severe capable of
producing damaging wind gusts, brief tornadoes, and frequent
lightning. A Tornado Watch is in effect for areas to the south of
the I-20 corridor until 12 PM EST.

Locally heavy rainfall this morning and afternoon could lead to
flash flooding and river flooding concerns. A Flood Watch remains
in effect for portions of north and central Georgia until 7 PM
EST.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Jan 4, 8:11 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 AM     TSTM WND GST     1 S CHAMBLEE            33.88N 84.30W
01/04/2023  M75 MPH          DEKALB             GA   ASOS

            ASOS STATION KPDK PEACHTREE DEKALB; REPORTS
            OF PLANES THAT WERE TIED DOWN PUSHED
            SIDEWAYS BY THE STRONG WINDS.

&&
Special weather statement, Jan 4, 8:16 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 AM EST Wed Jan 4 2023

GAZ051-061-062-073>075-083-084-097-041345-
Taliaferro GA-Wilkinson GA-Washington GA-Hancock GA-Baldwin GA-
Glascock GA-Warren GA-Laurens GA-Twiggs GA-
816 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of eastern Baldwin,
northwestern Laurens, Wilkinson, Warren, central Twiggs, Hancock,
Glascock, Washington and Taliaferro Counties through 845 AM EST...

At 816 AM EST, a line of strong thunderstorms was along a line
extending from Alexander Stephens Park to 6 miles south of Beulah to
near Bonaire, and moving east at 50 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milledgeville, Sandersville, Warrenton, Sparta, Jeffersonville,
Gibson, Irwinton, Crawfordville, Gordon, Tennille, Ivey, McIntyre,
Toomsboro, White Plains, Oconee, Norwood, Danville, Mitchell,
Allentown and Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until noon EST for central and east
central Georgia.

&&

LAT...LON 3312 8261 3312 8266 3303 8265 3279 8286
      3276 8295 3271 8293 3256 8306 3258 8323
      3256 8355 3261 8355 3306 8325 3344 8306
      3349 8298 3355 8300 3366 8294 3362 8288
      3365 8281 3361 8275 3361 8265 3335 8252
TIME...MOT...LOC 1316Z 269DEG 46KT 3359 8289 3305 8308 3257 8353

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 4, 8:32 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 AM EST Wed Jan 4 2023

GAZ096-097-105>109-041400-
Crisp GA-Dooly GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-
Pulaski GA-
832 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of west central Laurens,
northwestern Dodge, Pulaski, Wilcox, southeastern Dooly, Bleckley and
Crisp Counties through 900 AM EST...

At 832 AM EST, a line of strong thunderstorms was along a line
extending from near District Path to near Tippettville to Fort Early,
and moving east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Cochran, Eastman, Hawkinsville, Chester, Rochelle, Arabi,
Dexter, Dudley, Pineview, Pitts, Montrose, Union, Dubois, Empire,
Mobley Crossing, Mock Springs, Roddy, Baileys Park and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until noon EST for central Georgia.

&&

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3189 8393 3206 8371 3239 8352 3241 8348
      3246 8348 3257 8326 3256 8300 3212 8318
      3185 8354 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1332Z 263DEG 37KT 3257 8335 3207 8364 3186 8392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 4, 8:54 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
854 AM EST Wed Jan 4 2023

GAZ074-076-085-097-106>109-041430-
Crisp GA-Jefferson GA-Washington GA-Johnson GA-Wilcox GA-Laurens GA-
Dodge GA-Pulaski GA-
854 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Laurens, Dodge,
southeastern Pulaski, Wilcox, southeastern Washington, Johnson,
southeastern Jefferson and southeastern Crisp Counties through 930 AM
EST...

At 854 AM EST, a line of strong thunderstorms was along a line
extending from 6 miles east of Oconee to Gresston to Arabi, and
moving east at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, Eastman, Abbeville, Wrightsville, East Dublin, Wadley,
Chester, Rochelle, Milan, Adrian, Arabi, Dexter, Dudley, Cadwell,
Pineview, Harrison, Rhine, Chauncey, Pitts and Rentz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until noon EST for central and east
central Georgia. A Tornado Watch also remains in effect until 200 PM
EST for central and east central Georgia.

&&

LAT...LON 3245 8317 3243 8315 3247 8316 3284 8287
      3295 8228 3282 8238 3281 8242 3278 8240
      3269 8250 3264 8250 3258 8259 3252 8258
      3251 8265 3249 8264 3245 8269 3232 8273
      3184 8327 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1354Z 263DEG 47KT 3282 8285 3230 8324 3183 8371

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 4, 9:05 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     3 NW WALESKA            34.34N 84.59W
01/04/2023                   CHEROKEE           GA   PUBLIC

            MULTIPLE TREES DOWN, INCLUDING A TREE DOWN
            ON A STRUCTURE. NO INJURIES REPORTED.

&&
Local storm report, Jan 4, 9:11 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     FLASH FLOOD      3 W FISH CREEK          34.01N 85.18W
01/04/2023                   POLK               GA   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO FLOODING,
            INCLUDING GRADY ROAD, WHITE RIVER ROAD,
            HARDIN ROAD, SHILO ROAD, AND MOUNTAIN HOME
            LOOP.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:12 PM ESTSpecial Weather StatementFFCBaldwin, Jones33 min
Jan 3, 7:28 PM ESTSpecial Weather StatementFFCMarion32 min
Jan 3, 7:31 PM ESTSpecial Weather StatementFFCPeach44 min
Jan 3, 7:33 PM ESTSpecial Weather StatementFFCClarke27 min
Jan 3, 7:51 PM ESTSpecial Weather StatementFFCDooly24 min
Jan 3, 8:46 PM ESTSpecial Weather StatementFFCBleckley, Pulaski29 min
Jan 3, 9:16 PM ESTSpecial Weather StatementFFCTaylor29 min
Jan 3, 9:40 PM ESTSpecial Weather StatementFFCMuscogee35 min
Jan 3, 10:52 PM ESTSpecial Weather StatementFFCTaylor23 min
Jan 3, 11:17 PM ESTSpecial Weather StatementFFCBibb, Crawford, Taylor28 min
Jan 3, 11:34 PM ESTSpecial Weather StatementFFCCarroll26 min
Jan 3, 11:44 PM ESTSpecial Weather StatementFFCBibb, Crawford31 min
Jan 4, 12:07 AM ESTSpecial Weather StatementFFCFayette8 min
Jan 4, 12:24 AM ESTSpecial Weather StatementFFCClayton, Fayette36 min
Jan 4, 12:59 AM ESTSpecial Weather StatementFFCFloyd31 min
Jan 4, 1:42 AM ESTSpecial Weather StatementFFCGordon33 min
Jan 4, 3:24 AM ESTSpecial Weather StatementFFCBartow, Floyd, Gordon, Polk96 min
Jan 4, 3:49 AM ESTSpecial Weather StatementFFCCherokee, Pickens26 min
Jan 4, 4:05 AM ESTSpecial Weather StatementFFCCherokee, Haralson, Paulding115 min
Jan 4, 4:25 AM ESTSpecial Weather StatementFFCLumpkin35 min
Jan 4, 4:32 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Troup43 min
Jan 4, 4:51 AM ESTSpecial Weather StatementFFCWhite9 min
Jan 4, 4:54 AM ESTSpecial Weather StatementFFCFulton36 min
Jan 4, 5:14 AM ESTSpecial Weather StatementFFCGwinnett31 min
Jan 4, 5:17 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Meriwether28 min
Jan 4, 5:19 AM ESTSpecial Weather StatementFFCDouglas26 min
Jan 4, 5:27 AM ESTSpecial Weather StatementFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall63 min
Jan 4, 5:32 AM ESTRiver Flood WarningFFCForsyth, Fulton49 hr
Jan 4, 5:33 AM ESTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot42 min
Jan 4, 5:37 AM ESTRiver Flood WarningFFCDeKalb21 days
Jan 4, 5:37 AM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 4 more23 min
Jan 4, 5:55 AM ESTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 5 more6 hr
Jan 4, 5:57 AM ESTSpecial Weather StatementFFCDeKalb, Henry, Newton, Rockdale, Spalding33 min
Jan 4, 6:05 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Gilmer, Gordon, Paulding and 2 more55 min
Jan 4, 6:12 AM ESTSpecial Weather StatementFFCTalbot, Upson33 min
Jan 4, 6:24 AM ESTRiver Flood WarningFFCDeKalb, Fulton21 days
Jan 4, 6:27 AM ESTSpecial Weather StatementFFCBarrow, Jackson, Madison93 min
Jan 4, 6:29 AM ESTRiver Flood WarningFFCFulton, Gwinnett5 hr
Jan 4, 6:32 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart28 min
Jan 4, 6:48 AM ESTSpecial Weather StatementFFCUpson27 min
Jan 4, 6:48 AM ESTSpecial Weather StatementFFCMorgan27 min
Jan 4, 6:55 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Jan 4, 6:55 AM ESTSpecial Weather StatementFFCClarke, Oconee35 min
Jan 4, 7:05 AM ESTSpecial Weather StatementFFCCrawford, Marion, Schley, Taylor, Webster25 min
Jan 4, 7:06 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Gordon, Haralson, Paulding and 2 more54 min
Jan 4, 7:09 AM ESTRiver Flood WarningFFCForsyth21 hr
Jan 4, 7:11 AM ESTRiver Flood WarningFFCGilmer2 hr
Jan 4, 7:16 AM ESTRiver Flood WarningFFCPolk21 days
Jan 4, 7:16 AM ESTSpecial Weather StatementFFCGreene29 min
Jan 4, 7:19 AM ESTSpecial Weather StatementFFCJones, Monroe26 min
Jan 4, 7:24 AM ESTSpecial Weather StatementFFCCrawford, Schley, Webster36 min
Jan 4, 7:25 AM ESTRiver Flood WarningFFCGwinnett9 hr
Jan 4, 7:27 AM ESTSpecial Weather StatementFFCOglethorpe63 min
Jan 4, 7:38 AM ESTAreal Flood WarningFFCBartow, Carroll, Floyd, Gordon, Haralson, Paulding and 1 more5 hr
Jan 4, 7:43 AM ESTFlash Flood WarningFFCClarke, Madison, Morgan, Oconee, Oglethorpe, Walton4 hr
Jan 4, 7:47 AM ESTSpecial Weather StatementFFCBaldwin, Twiggs28 min
Jan 4, 8:00 AM ESTSpecial Weather StatementFFCDooly, Houston30 min
Jan 4, 8:08 AM ESTRiver Flood WarningFFCBartow3 hr
Jan 4, 8:13 AM ESTSevere Thunderstorm WarningFFCWilkes11 min
Jan 4, 8:16 AM ESTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Twiggs, Warren, Washington and 1 more29 min
Jan 4, 8:25 AM ESTRiver Flood WarningFFCGwinnett110 min
Jan 4, 8:27 AM ESTRiver Flood WarningFFCGwinnett21 hr
Jan 4, 8:29 AM ESTRiver Flood WarningFFCCobb2 hr
Jan 4, 8:32 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Pulaski, Wilcox28 min
Jan 4, 8:35 AM ESTRiver Flood WarningFFCCherokee, Cobb21 days
Jan 4, 8:49 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington26 min
Jan 4, 8:53 AM ESTRiver Flood WarningFFCCobb4 hr
Jan 4, 8:54 AM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens, Wilcox36 min
Jan 4, 9:21 AM ESTRiver Flood WarningFFCFulton21 days
Jan 4, 9:27 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Laurens, Montgomery, Telfair, Treutlen and 1 more48 min
Jan 4, 9:53 AM ESTSpecial Weather StatementFFCToombs82 min
Jan 4, 9:59 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe25 hr
Jan 4, 10:02 AM ESTRiver Flood WarningFFCCobb, Fulton18 hr
Jan 4, 10:04 AM ESTRiver Flood WarningFFCGwinnett, Walton21 days
Jan 4, 10:19 AM ESTRiver Flood WarningFFCFulton15 hr
Jan 4, 10:20 AM ESTRiver Flood WarningFFCCobb21 days
Jan 4, 10:27 AM ESTRiver Flood WarningFFCCobb, Fulton17 hr
Jan 4, 10:56 AM ESTRiver Flood WarningFFCCherokee21 days
Jan 4, 11:42 AM ESTRiver Flood WarningFFCCherokee11 hr
Jan 4, 11:46 AM ESTRiver Flood WarningFFCCobb16 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.